Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 90, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 6, 2016, 5:43 PM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2016, 5:43 PM CDT (22:43 UTC)
- Expired
- Sep 6, 2016, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Outagamie County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 5:50 PM CDT | HAIL 0.5 | New London, WI | |
| Sep 6, 6:00 PM CDT | HAIL 1 | W Dale, WI | |
| Sep 6, 6:12 PM CDT | TSTM WND DMG | Hortonville, WI | 28 FOOT BY 40 FOOT SHED PUSHED OFF ITS FOUNDATION. TIME ESTIMATED. |
| Sep 6, 6:12 PM CDT | HAIL 0.5 | Hortonville, WI | DIME SIZE HAIL. TWO BRANCHES WERE DOWN FROM A SINGLE TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 5:18 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
640
WUUS53 KGRB 062243
SVRGRB
WIC087-135-062315-
/O.NEW.KGRB.SV.W.0090.160906T2243Z-160906T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
543 PM CDT TUE SEP 6 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OUTAGAMIE COUNTY IN NORTHEASTERN WISCONSIN...
SOUTHEASTERN WAUPACA COUNTY IN NORTHEASTERN WISCONSIN...
* UNTIL 615 PM CDT.
* AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
NEW LONDON...OR 8 MILES EAST OF WAUPACA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW LONDON...BLACK CREEK...FREMONT...GREENVILLE...DALE...
HORTONVILLE...WEYAUWEGA...ROYALTON...MEDINA AND MANAWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4425 8899 4445 8900 4450 8846 4425 8846
4424 8877
TIME...MOT...LOC 2242Z 270DEG 26KT 4437 8890
HAIL...1.00IN
WIND...60MPH
$$
RDM1 follow-up statement
431
WWUS53 KGRB 062252
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
552 PM CDT TUE SEP 6 2016
WIC087-135-062315-
/O.CON.KGRB.SV.W.0090.000000T0000Z-160906T2315Z/
OUTAGAMIE WI-WAUPACA WI-
552 PM CDT TUE SEP 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN OUTAGAMIE AND SOUTHEASTERN WAUPACA COUNTIES...
AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW
LONDON...OR 14 MILES EAST OF WAUPACA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW LONDON...FREMONT...GREENVILLE...DALE...HORTONVILLE...ROYALTON...
MEDINA...SHIOCTON...NORTHPORT AND READFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4426 8889 4444 8886 4444 8846 4425 8846
4424 8877 4424 8878
TIME...MOT...LOC 2252Z 277DEG 29KT 4434 8877
HAIL...1.00IN
WIND...60MPH
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:25 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 6, 3:25 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 325 PM CDT TUE SEP 6 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 325 PM CDT Tue Sep 6 2016 The first of showers and thunderstorms brought 1 to 3 inches of rain to far northern Wisconsin this morning. This cluster of storms sent several outflow boundaries southward into central and northeast Wisconsin this afternoon. To the south of the outflow boundaries, temperatures warmed into the middle 80s to around 90 with dewpoints around 70. Scattered thunderstorms were occurring in the warm humid air. The storms extended westward into western Wisconsin and southeast Minnesota. There is still a small window for several storms south of Wausau to Sturgeon Bay line for the remainder of the afternoon into early this evening. There are a few storms on radar that have been intensifying. Later tonight, there may be a break in the activity across the north as front sags slowly southeast. Confidence is low on the break in the rain as models are struggling with timing and location. Confidence is higher for locally heavy rain on Wednesday into Wednesday evening as low pressure moves along the front. The big question is how far north the heavy rain will make it into northern Wisconsin. .LONG TERM...Wednesday Night Through Tuesday Issued at 325 PM CDT Tue Sep 6 2016 The upper air pattern is forecast to remain almost summerlike over the next week or so with a few shortwaves moving through the westerlies across the northern part of the lower 48 states. One of these will be exiting the region early Thursday. A surface high passing by to the south should provide dry weather Thursday afternoon through part of Friday before the upper flow becomes southwest and a wave of low pressure at the surface lifts northeast towards southern Lake Michigan from the southern Plains. This system should bring showers and elevated thunderstorms late in the day Friday through early Saturday. Then northwest upper flow and surface high pressure should provide a dry and pleasant weather for Saturday afternoon through at least Sunday night. && .AVIATION...for 18Z TAF Issuance Issued at 1122 AM CDT Tue Sep 6 2016 Poor flying conditions will continue tonight and Wednesday due to showers and storms in the area, and the possibility of low clouds and fog. Several rounds of showers and thunderstorms will move across the area through Wednesday afternoon. A few of the storms could be strong or severe this afternoon with strong winds and hail south of a Marinette to Wausau line. Between the rounds of storms tonight into Wednesday morning, low clouds and some fog should develop, especially across northern Wisconsin. && .HYDROLOGY... Issued at 325 PM CDT Tue Sep 6 2016 A few more rounds of thunderstorms expected late this afternoon through Wednesday evening. An additional 1 to 3 inches of rain is possible from central into northeast Wisconsin. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch through late Wednesday night FOR WIZ010-011-013- 018>022-030-031-035>040-045-048>050-073-074. && SHORT TERM.....Eckberg LONG TERM......RDM AVIATION.......Eckberg HYDROLOGY......Eckberg
Hazardous weather outlook, Sep 6, 11:14 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1114 AM CDT TUE SEP 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1114 AM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE AT TIMES THROUGH LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING GENERALLY SOUTH OF A WAUSAU TO MARINETTE LINE. A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL. HEAVY RAINFALL IS LIKELY AT TIMES THROUGH LATE TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR, STREET FLOODING AND PONDING OF WATER ON AREA ROADWAYS. DITCHES, CREEKS AND RIVERS WILL BE ON THE RISE ALONG WITH FAST CURRENTS. RESIDENTS SHOULD MONITOR RIVER LEVELS AND FORECASTS FOR THE LATEST INFORMATION ON THE HEAVY RAIN EVENT. A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH WEDNESDAY NIGHT FOR SEVERAL MORE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES, WITH LOCALIZED HIGHER AMOUNTS, ARE EXPECTED ACROSS MUCH OF THE AREA FROM TODAY THROUGH EARLY THURSDAY MORNING. THE HEAVY RAIN MAY RESULT IN URBAN STREET FLOODING AND RAPID RISES ON AREA RIVERS AND CREEKS. RESIDENTS LIVING ALONG RIVERS AND CREEKS SHOULD MONITOR WATER LEVELS OVER THE NEXT FEW DAYS. A CHANCE OF THUNDERSTORMS WILL RETURN LATE IN THE WORK WEEK. IT IS TOO EARLY TO DETERMINE IF THERE IS A CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS ARE ALSO URGED TO RELAY ANY REPORTS OF FLOODING OR HEAVY RAINFALL IN EXCESS OF AN INCH. LMZ521-522-541>543-071615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1114 AM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG OR SEVERE, WITH STRONG WINDS, TORRENTIAL RAINFALL AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT, AND POSE A HAZARD TO MARINERS. ADDITIONAL STORMS ARE EXPECTED LATER THIS WEEK...RESULTING IN HAZARDOUS CONDITIONS FOR BOATERS ON THE LAKE AND BAY. ECKBERG
In the hours before
Local storm report, Sep 6, 4:06 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST LITTLE CHUTE 44.28N 88.26W
09/06/2016 M51 MPH OUTAGAMIE WI MESONET
REPORT FROM WBAY WEATHERBUG LITTE CHUTE HIGH SCHOOL SITE.
TIME ESTIMATED.
&&
ECKBERGLocal storm report, Sep 6, 4:33 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
433 PM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 3 N KAUKAUNA 44.32N 88.27W
09/06/2016 OUTAGAMIE WI LAW ENFORCEMENT
BARN DOWN AND 12 INCH TREE DOWN NEAR HOLLAND RD AND
HIGHWAY JJ.
0358 PM TSTM WND DMG 1 N KAUKAUNA 44.29N 88.27W
09/06/2016 OUTAGAMIE WI LAW ENFORCEMENT
3 INCH TREE LIMBS DOWN NEAR TOBACNOIR AND LINCOLN
STREETS.
&&
KURIMSKILocal storm report, Sep 6, 5:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
504 PM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 4 NNW MANITOWOC 44.13N 87.68W
09/06/2016 M52 MPH MANITOWOC WI AWOS
MEASURED AT KMTW AWOS.
&&
KURIMSKILocal storm report, Sep 6, 5:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 N MANITOWOC 44.09N 87.66W
09/06/2016 M0.88 INCH MANITOWOC WI PUBLIC
&&
SCOTTCLocal storm report, Sep 6, 5:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
524 PM CDT TUE SEP 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 2 N KAUKAUNA 44.30N 88.27W
09/06/2016 OUTAGAMIE WI TRAINED SPOTTER
STREET LIGHTS DOWN NEAR HIGHWAY 55 AND INTERSTATE 41.
0502 PM HEAVY RAIN WHITELAW 44.15N 87.83W
09/06/2016 M0.90 INCH MANITOWOC WI NWS EMPLOYEE
0.9 INCHES OF RAIN IN 15 MINUTES.
&&
KURIMSKISpecial weather statement, Sep 6, 5:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 535 PM CDT TUE SEP 6 2016 WIZ037-038-062300- WAUPACA-OUTAGAMIE- 535 PM CDT TUE SEP 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN OUTAGAMIE AND SOUTHERN WAUPACA COUNTIES... AT 535 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAUPACA...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAUPACA...NEW LONDON...DALE...HORTONVILLE...WEYAUWEGA...ROYALTON... MEDINA...MANAWA...SHIOCTON AND OGDENSBURG. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4428 8908 4446 8909 4452 8857 4425 8856 TIME...MOT...LOC 2235Z 267DEG 24KT 4437 8899 RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:17 AM CDT | Special Weather Statement | GRB | Vilas | 28 min |
| Sep 6, 3:41 AM CDT | Special Weather Statement | GRB | Vilas | 19 min |
| Sep 6, 5:48 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 87 min |
| Sep 6, 8:06 AM CDT | Special Weather Statement | GRB | Oneida | 39 min |
| Sep 6, 9:13 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 32 min |
| Sep 6, 3:02 PM CDT | Special Weather Statement | GRB | Outagamie | 58 min |
| Sep 6, 3:24 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 36 min |
| Sep 6, 4:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc | 37 min |
| Sep 6, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| Sep 6, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 31 min |
| Sep 6, 4:54 PM CDT | Special Marine Warning | GRB | 66 min | |
| Sep 6, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 50 min |
| Sep 6, 5:35 PM CDT | Special Weather Statement | GRB | Waupaca | 25 min |
| Sep 6, 6:13 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie, Winnebago | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.